"Black"-Appearing Peritoneal Effluent

Carol M. Headley, Adnan Naseer, Manjunath Ramaiah, Barry Wall, Geeta Gyamlani

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

When encountering unusually appearing dialysate effluent from a patient doing peri- toneal dialysis, it is important to review the patient's recent exposures. In the case of "black"-appearing dialysate effluent, consideration needs to be given to the possibility of someone having undergone a colonoscopy and having tattooing with India ink. Nephrology nurses are frequently the first to be notified when there has been a change in the character of a patient's peritoneal dialysis dialysate effluent. This article describes a case of "black"-appearing dialysate and includes some of the potential differentials that were considered in the evaluation process. Even though "black"-appearing dialysate is a rare occurrence, nephrology nurses need to be aware of some of the potential etiologies, including exposure to India ink.

Original languageEnglish (US)
Pages (from-to)569-576
Number of pages8
JournalNephrology nursing journal : journal of the American Nephrology Nurses' Association
Volume42
Issue number6
StatePublished - Nov 1 2015

Fingerprint

Dialysis Solutions
Nephrology
Peritoneal Dialysis
Nurses
Tattooing
Colonoscopy
chinese ink

All Science Journal Classification (ASJC) codes

  • Medicine(all)

Cite this

"Black"-Appearing Peritoneal Effluent. / Headley, Carol M.; Naseer, Adnan; Ramaiah, Manjunath; Wall, Barry; Gyamlani, Geeta.

In: Nephrology nursing journal : journal of the American Nephrology Nurses' Association, Vol. 42, No. 6, 01.11.2015, p. 569-576.

Research output: Contribution to journalArticle

Headley, CM, Naseer, A, Ramaiah, M, Wall, B & Gyamlani, G 2015, '"Black"-Appearing Peritoneal Effluent', Nephrology nursing journal : journal of the American Nephrology Nurses' Association, vol. 42, no. 6, pp. 569-576.
Headley, Carol M. ; Naseer, Adnan ; Ramaiah, Manjunath ; Wall, Barry ; Gyamlani, Geeta. / "Black"-Appearing Peritoneal Effluent. In: Nephrology nursing journal : journal of the American Nephrology Nurses' Association. 2015 ; Vol. 42, No. 6. pp. 569-576.
@article{9bab25ceabab4f7fb74120e952907f76,
title = "{"}Black{"}-Appearing Peritoneal Effluent",
abstract = "When encountering unusually appearing dialysate effluent from a patient doing peri- toneal dialysis, it is important to review the patient's recent exposures. In the case of {"}black{"}-appearing dialysate effluent, consideration needs to be given to the possibility of someone having undergone a colonoscopy and having tattooing with India ink. Nephrology nurses are frequently the first to be notified when there has been a change in the character of a patient's peritoneal dialysis dialysate effluent. This article describes a case of {"}black{"}-appearing dialysate and includes some of the potential differentials that were considered in the evaluation process. Even though {"}black{"}-appearing dialysate is a rare occurrence, nephrology nurses need to be aware of some of the potential etiologies, including exposure to India ink.",
author = "Headley, {Carol M.} and Adnan Naseer and Manjunath Ramaiah and Barry Wall and Geeta Gyamlani",
year = "2015",
month = "11",
day = "1",
language = "English (US)",
volume = "42",
pages = "569--576",
journal = "Nephrology Nursing Journal",
issn = "1526-744X",
publisher = "Jannetti Publications, Inc.",
number = "6",

}

TY - JOUR

T1 - "Black"-Appearing Peritoneal Effluent

AU - Headley, Carol M.

AU - Naseer, Adnan

AU - Ramaiah, Manjunath

AU - Wall, Barry

AU - Gyamlani, Geeta

PY - 2015/11/1

Y1 - 2015/11/1

N2 - When encountering unusually appearing dialysate effluent from a patient doing peri- toneal dialysis, it is important to review the patient's recent exposures. In the case of "black"-appearing dialysate effluent, consideration needs to be given to the possibility of someone having undergone a colonoscopy and having tattooing with India ink. Nephrology nurses are frequently the first to be notified when there has been a change in the character of a patient's peritoneal dialysis dialysate effluent. This article describes a case of "black"-appearing dialysate and includes some of the potential differentials that were considered in the evaluation process. Even though "black"-appearing dialysate is a rare occurrence, nephrology nurses need to be aware of some of the potential etiologies, including exposure to India ink.

AB - When encountering unusually appearing dialysate effluent from a patient doing peri- toneal dialysis, it is important to review the patient's recent exposures. In the case of "black"-appearing dialysate effluent, consideration needs to be given to the possibility of someone having undergone a colonoscopy and having tattooing with India ink. Nephrology nurses are frequently the first to be notified when there has been a change in the character of a patient's peritoneal dialysis dialysate effluent. This article describes a case of "black"-appearing dialysate and includes some of the potential differentials that were considered in the evaluation process. Even though "black"-appearing dialysate is a rare occurrence, nephrology nurses need to be aware of some of the potential etiologies, including exposure to India ink.

UR - http://www.scopus.com/inward/record.url?scp=84964693817&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84964693817&partnerID=8YFLogxK

M3 - Article

VL - 42

SP - 569

EP - 576

JO - Nephrology Nursing Journal

JF - Nephrology Nursing Journal

SN - 1526-744X

IS - 6

ER -